Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 331, NWS Little Rock, AR

November 1, 2004Faulkner County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Nov 1, 2004, 8:42 AM CST for Faulkner County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 1, 2004, 8:42 AM CST (14:42 UTC)
Expired
Nov 1, 2004, 9:15 AM CST
In force
33 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Faulkner County, AR

The radar

The Little Rock radar (KLZK), 47 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 011442
SVRLIT
ARC045-011515-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
842 AM CST MON NOV 1 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAULKNER COUNTY IN CENTRAL ARKANSAS

* UNTIL 915 AM CST

* AT 840 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WOOSTER...OR ABOUT 8 MILES NORTH OF
  CONWAY...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUY AROUND 850 AM CST

&&

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3536 9212 3523 9212 3511 9243 3512 9246
      3522 9252 3526 9251 3530 9246 3536 9233

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 3:50 AM CST, 4 hours 52 minutes earlier.

Area forecast discussion, Nov 1, 3:50 AM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 AM CST MON NOV 1 2004

.SHORT TERM...TODAY THROUGH WEDNESDAY
SOME SCTD SHOWERS NOTED OVER PARTS OF THE FA THIS MRNG...WITH BULK
OF CONVECTION NOTED OVR ERN OK AND NWRN AR. INCRSG SLY FLOW HAS
ALLOWED HIGHER DEWPOINTS TO ADVECT FURTHER NWD THIS MRNG.

CONDS STILL SHAPING UP FOR A SIG HEAVY RAINFALL EVENT ACRS THE AREA
LATER TODAY AND TNGT. MODEL SOLUTIONS THIS MRNG HAVE TRENDED A BIT
SLOWER WITH OVERALL EWD PROGRESSION OF STORM SYS CURRENTLY TO OUR W.
WILL STICK WITH A BLEND OF THE GFS AND ETA FOR THIS FCST.

EXPECT AXIS OF HEAVIER RAIN TO WORK SLOLY EWD TODAY...AFFECTING MOST
OF THE FA BY LATER THIS AFTN. ACTIVITY WILL CONT DURG THE OVERNIGHT
HRS WITH CONTD THREAT OF FLOODING RAINS. HPC HAS A GOOD BIT OF THE
AREA OUTLINED FOR HVY RAIN POTENTIAL THRU 12Z TUE. BASED ON ALL OF
THIS...WILL EXTEND FF WATCH THRU TNGT FOR THE ENTIRE CWA. LOOKING AT
QPF AMOUNTS ON THE ORDER OF 1 TO 3 INCHES...WITH LOCALLY HIGHER
TOTALS.

CDFNT IS PROGGED TO ENTER WRN AR THIS EVENING. SEVERAL WAVES ALONG
THE BNDRY ARE FCST TO TRACK NEWD INTO TUE...HELPING TO ENHANCE
RAINFALL AMOUNTS. THE FNT WILL STALL JUST TO THE SE OF STATE LATE
TUE. MEANWHILE...THE UPPER SYS TO FCST TO LIFT NEWD OUT OF TX TUE
NIGHT AND WED. THIS WILL AID IN THE FORMATION OF ANOTHER SFC LOW
ALONG THE FNT ACRS ERN AR. APPEARS THE CHCS OF STRONG STORMS WILL
RMN JUST TO OUR E WHERE MORE UNSTABLE AIRMASS WILL BE. THE EVENTUAL
TRACK WILL HAVE TO BE WATCHED CLOSELY.

UPPER LOW IS FCST TO TRACK TO THE W OF AR WED. WL NEED TO KEEP RAIN
CHCS IN FOR MUCH OF WED. COULD SEE SOME DRIER AIR WORK INTO SWRN AR
LATE IN THE DAY. MUCH COOLER AIR WILL WORK IN BEHIND THE SYS BY WED
EVENING.
&&

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THE EXTENDED FORECAST WILL BE DRY. THE UPPER LOW WILL SLIDE EAST OF
THE AREA WEDNESDAY NIGHT AND TAKE PRECIPITATION CHANCES WITH IT.
HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY. HOWEVER...A
QUICK MOVING COLD FRONT WILL CLIP THE NORTH PART OF THE STATE
THURSDAY NIGHT. THIS IS ANTICIPATED TO MOVE THROUGH DRY SINCE IT
WILL SEVERELY LACK MOISTURE. AN INCREASE IN CLOUDS THURSDAY NIGHT
WILL BE THE MAIN RESULT OF THE PASSING FRONT. HIGH PRESSURE AND VERY
DRY AIR RETURN FOR FRIDAY AND SATURDAY. ANOTHER COLD FRONT ARRIVES
ON SUNDAY FROM THE NORTH. WILL NOT INCLUDE POPS FOR SUNDAY AT THIS
TIME AS MOISTURE IS AGAIN LIMITED. TEMPERATURES THROUGH THE PERIOD
WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 400 AM CST
MONDAY UNTIL 600 AM CST TUESDAY FOR ZONES ARZ003>007...ARZ012>016...
ARZ021>025...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069.

44/51
Hazardous weather outlook, Nov 1, 4:00 AM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON NOV 1 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON NOV 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE WARM FRONT HAS NOW MOVED INTO CENTRAL MISSOURI AND SOUTHERLY
WINDS HAVE OVERSPREAD ARKANSAS. A COLD FRONT REMAINS IN WESTERN
KANSAS AND WESTERN OKLAHOMA. SCATTERED SHOWERS WILL DEVELOP IN THIS
WARM SECTOR. THE LARGE AREA OF RAIN IN EASTERN OKLAHOMA WILL MOVE
INTO WESTERN ARKANSAS EARLY THIS MORNING AND WILL SLOWLY MOVE EAST
DURING THE DAY AND THROUGH TONIGHT. WIDESPREAD SOAKING RAINS CAN BE
EXPECTED TODAY AND TONIGHT AND THE FLASH FLOOD WATCH HAS BEEN
EXTENDED THROUGH TONIGHT. 1 TO 3 INCHES OF RAIN CAN BE EXPECTED WITH
ISOLATED AMOUNTS OVER 4 INCHES.

THERE IS A SLIGHT RISK OF SEVERE WEATHER AHEAD OF THE COLD FRONT
TODAY...MAINLY OVER THE SOUTH AND EAST SECTIONS OF THE STATE. STRONG
WINDS ARE THE MAIN CONCERN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT IS EXPECTED TO MOVE VERY SLOWLY THROUGH THE STATE AND
THE MISSISSIPPI RIVER BY TUESDAY MORNING. HEAVY RAIN IS EXPECTED TO
CONTINUE THROUGH TUESDAY EVENING BEFORE SLOWLY TAPERING OFF FROM
WEST TO EAST BY WEDNESDAY. THE COLD FRONT IS EXPECTED TO STALL
BRIEFLY OVER SOUTHEAST ARKANSAS WITH A STRONG AREA OF LOW PRESSURE
DEVELOPING ON IT. THIS WILL PRODUCE ADDITIONAL RAINFALL ON TUESDAY
BUT MAINLY OVER THE SOUTHEAST PART OF THE STATE. THE UPPER LEVEL LOW
WILL PASS OVER NORTH ARKANSAS WEDNESDAY AFTERNOON...BRINGING MORE
RAINS TO THE AREA. THE MAJORITY OF THE DEEP MOISTURE WILL BE SHUNTED
EAST BY WEDNESDAY AFTERNOON HOWEVER.

THE RAINFALL WILL COME TO AN END BY LATE WEDNESDAY. HIGH PRESSURE
WILL THEN BUILD INTO THE STATE AND SWEEP THIS SYSTEM WELL TO THE
EAST AND MUCH DRIER AIR WILL FILTER IN BEHIND THE SYSTEM...WITH
COOLER TEMPERATURES RETURNING TO THE STATE.

PEOPLE ARE URGED TO KEEP AN EYE ON THE WEATHER TODAY AND TUESDAY.
MANY AREAS IN NORTHERN AND WESTERN ARKANSAS HAVE RECEIVED 7 TO 10
INCHES OF RAINFALL IN THE LAST FEW WEEKS. ADDITIONAL HEAVY RAIN WILL
ONLY INUNDATE AN ALREADY SATURATED GROUND. MONITOR THE LATEST
STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE...AND BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED FOR YOUR AREA.

THE HEAVY RAINS COULD CREATE FLASH FLOODING PROBLEMS...AND RISES ON
LOCAL RIVERS AND STREAMS. THOSE WITH AGRICULTURAL INTERESTS WILL
ALSO NEED TO MONITOR THE SITUATION...AS FARM LANDS NEAR RIVER BANKS
ARE LIKELY TO FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON MONDAY AFTERNOON.

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 8:31 AM CSTSevere Thunderstorm WarningLZKVan Buren29 min
Nov 1, 8:34 AM CSTSevere Thunderstorm WarningLZKOuachita56 min
Nov 1, 9:26 AM CSTSevere Thunderstorm WarningLZKDallas49 min
Nov 1, 9:30 AM CSTTornado WarningLZKDallas, Ouachita45 min
Nov 1, 10:12 AM CSTTornado WarningLZKGrant63 min
Nov 1, 10:56 AM CSTFlash Flood WarningLZKGrant3 hr
Nov 1, 11:00 AM CSTFlash Flood WarningLZKWhite3 hr
Nov 1, 11:21 AM CSTTornado WarningLZKGrant39 min
Nov 1, 11:26 AM CSTTornado WarningLZKJefferson34 min
Nov 1, 11:40 AM CSTTornado WarningLZKLonoke, Pulaski50 min
Nov 1, 11:47 AM CSTFlash Flood WarningLZKPulaski3 hr
Nov 1, 11:55 AM CSTFlash Flood WarningLZKDallas, Ouachita3 hr
Nov 1, 12:29 PM CSTFlash Flood WarningLZKLonoke3 hr
Nov 1, 1:55 PM CSTSevere Thunderstorm WarningLZKDrew50 min
Nov 1, 1:56 PM CSTFlash Flood WarningLZKWhite2 hr
Nov 1, 2:08 PM CSTFlash Flood WarningLZKCleveland, Jefferson, Prairie3 hr
Nov 1, 2:18 PM CSTSevere Thunderstorm WarningLZKJefferson, Lincoln42 min
Nov 1, 2:32 PM CSTTornado WarningLZKArkansas, Jefferson43 min
Nov 1, 2:35 PM CSTTornado WarningLZKDesha, Drew40 min
Nov 1, 3:18 PM CSTSevere Thunderstorm WarningLZKArkansas, Monroe32 min
Nov 1, 3:19 PM CSTSevere Thunderstorm WarningLZKDesha26 min
Nov 1, 3:19 PM CSTSevere Thunderstorm WarningLZKArkansas, Monroe31 min
Nov 1, 3:44 PM CSTTornado WarningLZKDesha46 min
Nov 1, 3:54 PM CSTFlash Flood WarningLZKJackson, Woodruff3 hr
Nov 1, 5:07 PM CSTFlash Flood WarningLZKWhite113 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.